Severe Exacerbation of Rosacea Induced by Cinnamon Supplements
June 2008 | Volume 7 | Issue 6 | Case Reports | 586 | Copyright © June 2008
Tracy M. Campbell MD, Rachel Neems BS, Julie Moore MD
AbstractThe authors report a case of a 68-year-old Caucasian female with type 2 diabetes mellitus who experienced an acute exacerbation of her rosacea 2 weeks after self-initiating cinnamon oil pills to lower her blood sugar levels. Historically, cinnamon oil has been used for a variety of medicinal purposes, but recently the use of cinnamon oil in lowering blood glucose and cholesterol levels in patients with type 2 diabetes is being investigated and gaining popularity amongst the general population. The use of cinnamon has commonly produced cutaneous side effects of irritant or allergic contact dermatitis and been reported to have vasodilatory effects. Yet, there are no reports of cinnamon use triggering a rosacea exacerbation in the literature.